MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE® SYSTEM

MONTERIS MEDICAL NEUROBLATE® SYSTEM
Model Number 20893-1
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The neuroblate system insturctions for use contain laser safety warnings as risk mitigations for this event: general warnings: "laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser" laser safety warnings: "ensure the laser fiber connections are made correctly.Improper connections may lead to equipment damage or operator injury." inspection, cleaning, disinfection, sterilization: "prior to use: carefully inspect all system laser cable/umbilical connections to ensure they have all completed the "two-click" connection, i.E., plug is pushed into mating connector so that one click at partial (half) insertion and a second click at full insertion." no harm was observed in this event, and the event description provided by the clinical specialist indicates that these instructions for risk mitigation were followed.Therefore, these risk mitigations remain effective.
 
Event or Problem Description
During a two trajectory ablation procedure, it was reported that the temperature change was tapering off, then not changing.The clinical specialist went in to investigate and saw that the pcm laser connection had burnt through.A spare laser was then connected to complete case with no further issues.There were no patient complications reported in relation to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The neuroblate system insturctions for use contain laser safety warnings as risk mitigations for this event: section 4.3, general warnings: "laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser" section 4.6, laser safety warnings: -"ensure the laser fiber connections are made correctly.Improper connections may lead to equipment damage or operator injury." section 4.7, inspection, cleaning, disinfection, sterilization: "prior to use: carefully inspect all system laser cable/umbilical connections to ensure they have all completed the "two-click" connection, i.E., plug is pushed into mating connector so that one click at partial (half) insertion and a second click at full insertion." no harm was observed in this event, and the event description provided by the clinical specialist indicates that these instructions for risk mitigation were followed.Therefore, these risk mitigations remain effective.The device was returned, examined, and was confirmed that the laser fiber had burnt through the connector and the housings of the portable connector module (pcm).Production records show that the device was assembled and functionally tested per required specifications.Historical data analysis shows that this failure has previously been attributed to incomplete connections at the mating adapter.A replacement pcm was sent back to the site per a service order that was completed on (b)(6) 2023.

Brand Name
NEUROBLATE® SYSTEM
Common Device Name
NEUROBLATE® SYSTEM
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
austin irwin
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key16637938
Report Number3009970070-2023-00011
Device Sequence Number6445822
Product Code GEX
UDI-Device Identifier00816589020960
UDI-Public00816589020960
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model Number20893-1
Device Catalogue NumberDTP-101-01
Device Lot Number11336
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown